MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF ANTERIOR TI-PEEK CAGE; ANTERIOR CAGE

MEDACTA INTERNATIONAL SA MECTALIF ANTERIOR TI-PEEK CAGE; ANTERIOR CAGE
Catalog Number 03.31.008
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 02 january 2018 on implant and instruments involved: implants: mectalif anterior stand-alone cage code 03.31.008 lot.142311: (b)(4) items manufactured and released on 12 december 2016.Expiration date: 2021-11-23.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Mectalif anterior plate flush h.14 mm code 03.30.202 lot.148305 (k124034): (b)(4) items manufactured and released on 12 june 2015.Expiration date: 2020-05-05.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Instrument: mectalif anterior trial flush - 31x24 - h.14 code 03.30.10.1272 lot.1654845: (b)(4) items manufactured and released on 07 march 2017.No anomalies found related to the issue.
 
Event or Problem Description
The surgeon performed a trial using the alif trial flush - 31x24 - h.14 - l.10°, it fitted correctly; he then implanted the plate h.14 and the cage 24x31x14 l.10° but the implant was loose in the intervertebral disc space.Therefore, he performed a second trial using a bigger size, alif trial flush - 27x35x16 l.15°, implanting then the cage 27x35x16 l.15° that fitted correctly.It was supposed that the first trial flush had a different height compared with the implant.
 
Additional Manufacturer Narrative
On 09 january 2018 r&d department performed the following investigation on the returned items: the cage 03.31.008 lot 142311, the plate 03.30.202 lot 148305 and the trial (b)(4) received from the complaints was measured and they are according the specification, specified by the design surgeons.The e alif device flush h.14 over imposed on the trial have the same shape considering also the teeth dimension.The route cause of the different feeling is the section can give to the surgeon the feeling of a different friction.The difference for each side is 0.4mm for a small area.
 
Event or Problem Description

Brand Name
MECTALIF ANTERIOR TI-PEEK CAGE
Common Device Name
ANTERIOR CAGE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7163361
Report Number3005180920-2017-00815
Device Sequence Number11131880
Product Code OVD
UDI-Device Identifier07630030833816
UDI-Public07630030833816
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160605
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2021
Device Catalogue Number03.31.008
Device Lot Number142311
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer12/07/2017
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;